Alert archive / Florida / Small Craft Advisories in 2016

Small Craft Advisory 37, NWS Tallahassee, FL

October 8, 2016

NWS Tallahassee, FL issued this small craft advisory at Oct 8, 2016, 2:29 PM EDT. It took effect at Oct 8, 2016, 10:00 PM EDT. It was in force for 10 hr.

The area

The counties it named.

The facts

Issued
Oct 8, 2016, 2:29 PM EDT (18:29 UTC)
In effect from
Oct 8, 2016, 10:00 PM EDT
Expired
Oct 9, 2016, 8:00 AM EDT
In force
10 hr
Issued by
NWS Tallahassee, FL

The text

As transmitted.

993 
WHUS72 KTAE 081829
MWWTAE

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE TALLAHASSEE FL
229 PM EDT SAT OCT 8 2016

...SMALL CRAFT ADVISORY IN EFFECT FROM 10 PM THIS EVENING TO 5 AM
EDT SUNDAY...


GMZ730-750-755-765-770-775-090245-
/O.NEW.KTAE.SC.Y.0037.161009T0200Z-161009T0900Z/
APALACHEE BAY OR COASTAL WATERS FROM KEATON BEACH TO OCHLOCKONEE
RIVER FL OUT TO 20 NM-
COASTAL WATERS FROM APALACHICOLA TO DESTIN FL OUT 20 NM-
COASTAL WATERS FROM  OCHLOCKONEE RIVER TO APALACHICOLA FL OUT TO
20 NM-
COASTAL WATERS FROM  SUWANNEE RIVER TO KEATON BEACH OUT 20 NM-
WATERS FROM APALACHICOLA TO DESTIN FL FROM 20 TO 60 NM-
WATERS FROM  SUWANNEE RIVER TO APALACHICOLA FL FROM 20 TO 60 NM-
229 PM EDT SAT OCT 8 2016

...SMALL CRAFT ADVISORY IN EFFECT FROM 10 PM THIS EVENING TO 5 AM
EDT SUNDAY...

THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A SMALL
CRAFT ADVISORY...WHICH IS IN EFFECT FROM 10 PM THIS EVENING TO
5 AM EDT SUNDAY. 

* WINDS...NORTH AROUND 20 KNOTS.

* WAVES/SEAS...4 TO 6 FEET OCCASIONALLY UP TO 8 FEET WELL
  OFFSHORE. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFTS.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

FOURNIER
2 follow-up statements
677 
WHUS72 KTAE 090052
MWWTAE

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE TALLAHASSEE FL
852 PM EDT SAT OCT 8 2016

...SMALL CRAFT ADVISORY FROM DESTIN TO THE SUWANNEE RIVER ENTRANCE
OUT TO 60 NAUTICAL MILES FROM 10 PM EDT TONIGHT UNTIL 5 AM EDT
SUNDAY MORNING...

GMZ730-750-755-765-770-775-090830-
/O.CON.KTAE.SC.Y.0037.161009T0200Z-161009T0900Z/
APALACHEE BAY OR COASTAL WATERS FROM KEATON BEACH TO OCHLOCKONEE
RIVER FL OUT TO 20 NM-
COASTAL WATERS FROM APALACHICOLA TO DESTIN FL OUT 20 NM-
COASTAL WATERS FROM  OCHLOCKONEE RIVER TO APALACHICOLA FL OUT TO
20 NM-
COASTAL WATERS FROM  SUWANNEE RIVER TO KEATON BEACH OUT 20 NM-
WATERS FROM APALACHICOLA TO DESTIN FL FROM 20 TO 60 NM-
WATERS FROM  SUWANNEE RIVER TO APALACHICOLA FL FROM 20 TO 60 NM-
852 PM EDT SAT OCT 8 2016

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 AM EDT SUNDAY...

* WINDS...NORTH AROUND 20 KNOTS.

* WAVES/SEAS...4 TO 6 FEET OCCASIONALLY UP TO 8 FEET WELL 
  OFFSHORE. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL
CRAFTS. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING
SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
795 
WHUS72 KTAE 090719
MWWTAE

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE TALLAHASSEE FL
319 AM EDT SUN OCT 9 2016

...SMALL CRAFT ADVISORY FROM DESTIN TO APALACHICOLA OUT TO 60
NAUTICAL MILES THROUGH 8 AM EDT THIS MORNING...

GMZ750-770-091200-
/O.EXT.KTAE.SC.Y.0037.000000T0000Z-161009T1200Z/
COASTAL WATERS FROM APALACHICOLA TO DESTIN FL OUT 20 NM-
WATERS FROM APALACHICOLA TO DESTIN FL FROM 20 TO 60 NM-
319 AM EDT SUN OCT 9 2016

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 8 AM EDT THIS
MORNING...

* WINDS...NORTH AROUND 20 KNOTS.

* WAVES/SEAS...4 TO 6 FEET OCCASIONALLY UP TO 8 FEET WELL 
  OFFSHORE. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL
CRAFTS. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING
SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

GMZ730-755-765-775-090900-
/O.CON.KTAE.SC.Y.0037.000000T0000Z-161009T0900Z/
APALACHEE BAY OR COASTAL WATERS FROM KEATON BEACH TO OCHLOCKONEE
RIVER FL OUT TO 20 NM-
COASTAL WATERS FROM  OCHLOCKONEE RIVER TO APALACHICOLA FL OUT TO
20 NM-
COASTAL WATERS FROM  SUWANNEE RIVER TO KEATON BEACH OUT 20 NM-
WATERS FROM  SUWANNEE RIVER TO APALACHICOLA FL FROM 20 TO 60 NM-
319 AM EDT SUN OCT 9 2016

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 AM EDT EARLY
THIS MORNING...

* WINDS...NORTH AROUND 20 KNOTS.

* WAVES/SEAS...4 TO 6 FEET OCCASIONALLY UP TO 8 FEET WELL 
  OFFSHORE. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL
CRAFTS. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING
SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tallahassee, FL wrote its last area forecast discussion before this small craft advisory went out at Oct 8, 10:06 AM EDT, 4 hours 23 minutes earlier.

Area forecast discussion, Oct 8, 10:06 AM EDT, 4 hours 23 minutes before
Area Forecast Discussion
National Weather Service Tallahassee FL
1006 AM EDT Sat Oct 8 2016

.NEAR TERM [Through Today]...

Hurricane Matthew continues to move further away to the northeast
and is helping to pull down a dry airmass into our region on
northerly winds. So even though a cold front is approaching from
the west, no rain is expected. We will see sunny skies with max
temperatures around 90 degrees. No changes will be made to the
current forecast package.

&&

.MARINE...

Offshore winds will remain moderate to strong at least through
the early part of next week as a cold front approaches and pushes
through the local waters.

&&

.PREV DISCUSSION [626 AM EDT]...

.SHORT TERM [Tonight Through Monday]...

A dry cold front will continue to sweep across the Tri-State
region this evening and overnight, ushering in drier air and
slightly cooler temperatures for Sunday. Deep layer ridging is
expected to build into the region late tonight and Sunday,
yielding benign weather and comfortable conditions through the end
of the period. Cooler air is expected to finally advect into the
for the start of the work week, with temperatures generally
running 10 to 15 degrees cooler than Saturday, and several degrees
below average for this time of year. Highs in the upper 70s and
lower 80s and lows in the lower to mid 50s are expected by the
beginning of the work week.

.LONG TERM [Monday Night Through Saturday]...

Deep layer ridging is expected to remain firmly in place through
the remainder of the workweek, with near average temperatures
and dry conditions expected region wide. Medium range guidance
continues to curve current Hurricane Matthew back to the south
early and mid next week. However, dry air and wind shear will
weaken the system considerably prior to it's approach to the
Bahama's and northwest Caribbean Sea. With the ridge firmly in
place, this system is not expected to impact the Tri-State region.

.AVIATION [Through 12Z Sunday]...

Matthew will continue moving away from the region today as a cold
front moves in from the west and clouds decrease from west to
east. VFR conditions are expected to prevail through the period
as there is a lot of dry air ahead of the cold front. Winds will
still be a bit breezy today with gusts of 15 to 20 knots.

.FIRE WEATHER...

A dry airmass will move into the area in the wake of a cold front
on Sunday. Min RH values are expected to dip into the low to mid
20s across a large portion of southern Georgia and southeast
Alabama with some upper teens possible near Albany. However, the
sustained winds are not currently expected to reach 15 mph, so red
flag conditions are not expected at this time. In addition, fuel
moisture values are higher than 6 percent across southern Georgia.
For inland portions of northwest Florida, min RH values are also
expected to drop into the low to mid 20s with ERC values in the
low to mid 30s. The ERC values will have to be watched to see if
any 37 or higher values occur for possible red flag conditions on
Sunday.

.HYDROLOGY...

A cold front will bring dry air to the region later today.
Therefore, rainfall and flooding is not expected through at least
early next week.

&&

.PRELIMINARY POINT TEMPS/POPS...

Tallahassee   91  63  89  56  81 /   0   0   0   0   0
Panama City   88  64  87  61  80 /   0   0   0   0   0
Dothan        91  56  87  53  82 /   0   0   0   0   0
Albany        90  58  88  53  80 /   0   0   0   0   0
Valdosta      89  61  86  54  77 /  10   0   0   0   0
Cross City    88  63  86  56  79 /   0   0   0   0   0
Apalachicola  88  66  87  61  79 /   0   0   0   0   0

&&

.TAE WATCHES/WARNINGS/ADVISORIES...

FL...None.
GA...None.
AL...None.
GM...None.

&&

NEAR TERM...Barry
SHORT TERM...Pullin
LONG TERM...Pullin
AVIATION...DVD
MARINE...Barry
FIRE WEATHER...DVD
HYDROLOGY...Pullin

Nearby

Small Craft Advisories in Florida, 2016Every small craft advisory in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.